Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 183, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 31, 2022, 4:13 PM CDT for Baldwin County, Alabama; Escambia County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2022, 4:13 PM CDT (21:13 UTC)
- Expired
- May 31, 2022, 4:28 PM CDT
- In force
- 15 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 63 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1978 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted.
839
WUUS54 KMOB 312113
SVRMOB
ALC003-FLC033-312200-
/O.NEW.KMOB.SV.W.0183.220531T2113Z-220531T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
413 PM CDT Tue May 31 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Central Baldwin County in southwestern Alabama...
Northwestern Escambia County in northwestern Florida...
* Until 500 PM CDT.
* At 412 PM CDT, a severe thunderstorm was located 11 miles east of
Bay Minette, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bay Minette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3095 8756 3083 8749 3072 8770 3091 8781
TIME...MOT...LOC 2112Z 066DEG 9KT 3087 8759
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
866
WWUS54 KMOB 312128
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
428 PM CDT Tue May 31 2022
ALC003-FLC033-312138-
/O.CAN.KMOB.SV.W.0183.000000T0000Z-220531T2200Z/
Baldwin AL-Escambia FL-
428 PM CDT Tue May 31 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BALDWIN AND
NORTHWESTERN ESCAMBIA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled.
LAT...LON 3095 8756 3083 8749 3072 8770 3091 8781
TIME...MOT...LOC 2125Z 066DEG 9KT 3085 8763
$$
CGALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:49 PM CDT, 24 minutes earlier.
Area forecast discussion, May 31, 3:49 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Mobile AL 349 PM CDT Tue May 31 2022 .NEAR TERM UPDATE /Now Through Wednesday/...A mainly south to southeast flow will continue over the area as surface high pressure remains off the southeast Atlantic coast. An upper ridge extends from Coastal Carolina to eastern and southern Texas, while a weakening upper trough over southern Alabama and the western Florida Panhandle will dissipate overnight. The combination of this upper trough, the increasing deep layer moisture and daytime heating has resulted to scattered showers and thunderstorms to develop along the coast and southeast Mississippi. MLCAPE values have climbed to between 1500- 2200 J/Kg, and some of the stronger thunderstorms will be capable of gusty surface winds and hail up to one inch. These scattered showers and thunderstorms will move inland with the seabreeze into the evening, and should dissipate by mid evening as the daytime heating diminishes. The upper ridge to the northwest of our area will slowly migrate closer to the forecast area on Wednesday bringing with it slightly drier air, with less coverage (20 percent) of the showers and thunderstorms occurring Wednesday afternoon. Lows tonight should range from 65 to 70 degrees inland locations and from 70 to 75 degrees along the coast. High temps Wednesday should be in the lower 90s inland, with mid to upper 80s along the immediate coast. /22 && .SHORT TERM /Wednesday night Through Friday night/...Northeasterly flow aloft will remain in place for the first half of the short term as our region remains between an upper-level ridge to our west and an upper low to our east. By Thursday evening, flow aloft will transition back to westerly to northwesterly as an upper-level trough traverses the northern half of the US. This trough effectively flattens and shunts the upper ridge southwestward towards Mexico and absorbs the upper low over the Western Atlantic. Several shortwaves, embedded within the flow aloft, will begin pushing across the area, starting Thursday evening and through the day on Friday. At the surface, a weak frontal boundary will begin approaching our region Thursday afternoon. This front will slowly drift towards the coast through Friday evening before dissipating. PWAT values of 1.3 to 1.5 inches Thursday morning will increase to around 1.6 to 1.9 inches by the evening (with locally higher amounts closer to 2 inches) along and ahead of the boundary. With the first shortwave approaching and moving overhead, isolated showers and thunderstorms are expected to form Thursday afternoon, initially forming off the sea breeze boundary. Ample instability will also be in place due to steep low-level lapse rates and a stout dry layer above 700mb. Although shear will remain minimal, DCAPEs of over 1000 J/kg suggest that a few storms may be capable of producing gusty downdraft winds and small hail. By the evening hours, the best coverage looks to shift more towards our northwestern counties as the front enters the region and moisture values increase. Precip may linger into the overnight hours before briefly drying out Friday morning (due to the shortwave exiting our region). Scattered showers and thunderstorms will develop again on Friday afternoon as a second shortwave approaches and passes over the region. The focus will likely be south of Highway 84 and north of the immediate coast, where the sea breeze and frontal boundaries interact. Similar to Thursday, steep low level lapse rates and dry air aloft will give way to ample instability, however, with higher PWAT values in place, the dry layer may not be as prominent. Still, though, cannot rule out one or two stronger storms that are capable of producing gusty winds. Highs on Thursday will be in the low to mid 90s, with heat indices approaching the upper 90s to near 100 degrees in some spots. Lows for Wednesday and Thursday nights will be in the upper 60s inland to low to mid 70s near the coast. With the proximity of the front, temperatures on Friday will be a few degrees lower. Highs on Friday will be in the upper 80s to lower 90s across the region, with lows Friday night in the mid to upper 60s, with low 70s remaining along the immediate coast. Lastly, a MODERATE Risk of rip currents remains in place through the short term period. /96 && .EXTENDED TERM /Saturday Through Tuesday/...Weak westerly to northwesterly flow aloft will prevail through much of the period, with upper-level ridging remaining in place over Mexico and upper- level troughing over the Great Lakes. For Saturday, a tropical disturbance in the Southern Gulf of Mexico, which NHC currently has a 70% chance of developing over the next 5 days, is expected to pull northeastward towards the Florida Peninsula/Florida Straits region and into the Western Atlantic. Although not expecting this system to directly impact our region, cyclonic flow around this disturbance will help bring northerly surface winds to our region through Sunday morning, allowing for some drier air to advect in. As the system continues to lift northeast, southerly winds return to the region by Sunday afternoon, allowing for moisture to quickly surge back in. With the increase in moisture and the approach of a shortwave aloft, cannot rule out a few isolated showers and thunderstorms developing on Sunday. Monday will be fairly similar to Sunday in that ample moisture will be in place and another shortwave pushes across the area. Latest guidance suggests that the shortwave's axis seems to pass overhead by the late morning hours, allowing for the best crossover of moisture, lift, and instability to occur to the east of our region. With that being said, still maintained a slight chance of showers and thunderstorms for Monday afternoon to account for timing uncertainties and for possible sea breeze development. By Tuesday, drier weather looks to return as the upper ridge over Mexico attempts to build back into our region. Highs will generally be in the low to mid 90s, with upper 80s along the immediate coast. Lows will be in the upper 60s for interior regions to low to mid 70s closer to the coast. /96 && .MARINE...No significant impacts nor advisories are anticipated through Friday. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 31, 2:35 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
235 PM CDT Tue May 31 2022
ALZ059-FLZ201-203-312015-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
235 PM CDT Tue May 31 2022
...A strong thunderstorm will impact portions of south central
Escambia, northwestern Santa Rosa and north central Escambia Counties
through 315 PM CDT...
At 235 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles south of Jay, or 10 miles southeast of
Century, moving northwest at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Century, Flomaton, Jay and Pollard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3084 8703 3081 8723 3100 8738 3108 8712
TIME...MOT...LOC 1935Z 154DEG 10KT 3086 8715
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 31, 3:10 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
310 PM CDT Tue May 31 2022
ALZ059-FLZ201-203-312100-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
310 PM CDT Tue May 31 2022
...A strong thunderstorm will impact portions of south central
Escambia, northwestern Santa Rosa and north central Escambia Counties
through 400 PM CDT...
At 310 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Jay, or near Century, moving northwest at 5
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Century, Flomaton, Jay and Pollard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3096 8707 3086 8719 3097 8742 3113 8725
TIME...MOT...LOC 2010Z 131DEG 6KT 3095 8721
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 31, 3:15 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
315 PM CDT Tue May 31 2022
ALZ262-264-312100-
Baldwin Central AL-Baldwin Inland AL-
315 PM CDT Tue May 31 2022
...A strong thunderstorm will impact portions of central Baldwin
County through 400 PM CDT...
At 315 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Bay Minette, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bay Minette and Stapleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3070 8788 3088 8786 3089 8768 3067 8766
TIME...MOT...LOC 2015Z 002DEG 8KT 3085 8776
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 31, 3:31 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
331 PM CDT Tue May 31 2022
ALZ059-FLZ203-312115-
Escambia AL-Santa Rosa Inland FL-
331 PM CDT Tue May 31 2022
...A strong thunderstorm will impact portions of southeastern
Escambia and north central Santa Rosa Counties through 415 PM CDT...
At 331 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles east of Riverview, or 8 miles southeast
of Brewton, moving west at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jay, Pollard and Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3085 8718 3097 8721 3099 8717 3100 8718
3100 8722 3107 8724 3111 8690 3095 8686
TIME...MOT...LOC 2031Z 077DEG 17KT 3103 8695
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 31, 3:40 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
340 PM CDT Tue May 31 2022
ALZ264-312130-
Baldwin Central AL-
340 PM CDT Tue May 31 2022
...A strong thunderstorm will impact portions of central Baldwin
County through 430 PM CDT...
At 339 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles north of Loxley. This storm was nearly
stationary.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Loxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3077 8773 3068 8761 3054 8776 3067 8788
TIME...MOT...LOC 2039Z 050DEG 3KT 3068 8774
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 31, 4:04 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
404 PM CDT Tue May 31 2022
ALZ262-264-FLZ201-312145-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
404 PM CDT Tue May 31 2022
...A strong thunderstorm will impact portions of central Baldwin and
northwestern Escambia Counties through 445 PM CDT...
At 404 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles southwest of Bratt, or 10 miles
southwest of Atmore, moving southwest at 5 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Baldwin and
northwestern Escambia Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3087 8776 3100 8759 3100 8754 3089 8744
3067 8758
TIME...MOT...LOC 2104Z 043DEG 5KT 3089 8757
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:35 PM CDT | Special Weather Statement | MOB | Escambia | 40 min |
| May 31, 2:37 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 38 min |
| May 31, 3:10 PM CDT | Special Weather Statement | MOB | Escambia | 50 min |
| May 31, 3:15 PM CDT | Special Weather Statement | MOB | Baldwin | 45 min |
| May 31, 3:31 PM CDT | Special Weather Statement | MOB | Escambia | 44 min |
| May 31, 3:40 PM CDT | Special Weather Statement | MOB | Baldwin | 50 min |
| May 31, 4:04 PM CDT | Special Weather Statement | MOB | Baldwin | 41 min |
| May 31, 4:15 PM CDT | Special Weather Statement | MOB | Baldwin | 45 min |
| May 31, 4:40 PM CDT | Special Weather Statement | MOB | Mobile | 50 min |
| May 31, 4:42 PM CDT | Special Weather Statement | MOB | Baldwin | 48 min |
| May 31, 5:13 PM CDT | Special Weather Statement | MOB | Covington | 47 min |
| May 31, 5:57 PM CDT | Special Weather Statement | MOB | Covington | 48 min |
| May 31, 1:56 PM CDT | Special Weather Statement | MOB | Santa Rosa | 49 min |
| May 31, 2:23 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 52 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.